Aa
A
A
Close
Avatar universal
hello everyone how are ya! Also everyone please read quick question on a new med
Havent had time to post much in a while and just wanted to say hi to everyone and let you ALL know i am thinking of you. Just been working all the time and today is my first day off in a while. Also quick ? to anyone who may know the answer:

About a week ago i had an appointment with my docter about my depression. Two years ago she put me on Zoloft which i took about a month and then it gave me suicial thoughts and made me feel like i was crawling out of my skin. I stopped taking it and was scared to death to try anything else due to the way the Zoloft made me feel. However depression took over and a year ago she put me on Prozac i was on 20mg for a year it pretty well did nothing for me.(Sorry getting to be a long ?:) So anyways- last week i was started on AMITRIPTYLINE (ELAVIL) one tab at bed time for a week and then two tabs everynight. Well it has been a week and ever since monday i have been Nauses and throwing up just sick all the time. Now its time to start taking the two but last night i did not take one because i forgot and today is the first day i dont feel sick at all which makes me think its the new med. So i guess my question to all is to anyone who has had any experiance with this or N E one who has advice thanx~chros
Cancel
4 Answers
4 Answers
Page 1 of 1
202347 tn?1189759425
Long time no see! I haven't posted to you before, but tons of people here that really care about you! I took Amitriptyline when I was 19 (8 years ago) for sleep. Amitriptyline is a tricyclic drug (because of its chemical structure). Unlike SSRI's like prozac that only increase serotonin, tricyclics increase serotonin, norepinephrine, and to a lesser extent-dopamine. GI upset is one of the side effects of amitriptyline but stopping suddenly or missing doses can cause dizziness, lethargy, flu-like symptoms,nausea and headache. Symptoms are usually worst in the beginning of treatment and when you up your dosage. Also, if you are a teenager your chance of suicidal thoughts and unpleasant side effects goes up.

I'm sure 10 other people have already posted to your question by now, I had to type this in between seeing patients.

xoxo- D.
Comment
Cancel
202347 tn?1189759425
Comment
Comment
Submit Comment
Avatar universal
My daughter started on your new drug for depression and had to stop.  She was gaining weight like crazy. My brother had a bad experience (different anti-depressant)with them as well, so any side effects like yours, I would call and tell the dr.  There are hundreds of drugs for depression.  He can switch you to something else until you find the right one. I know it is a hassle to switch again. I take Zoloft - anti-depressants can do wonders for your outlook if you need it.  Be careful and probably ought to call your symptoms in.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
177003 tn?1266273955
WOW!! I thought I was the only one taking amiltriptyline. (elavil) I have been on it since 1976 and over the years my dr. had to increase it. I take 200mg's at bed time. I have never had a problem with it. I'm sure you won't start out on near as much as I'm on, but when I first started I was only taking 50mg and stayed there for a long time. I know everyone is different, but it didn't make me have suicidal thought, but I have never had that thought. (I think it's a religious issue with me.)

They tried man of the newer re-uptake (sp) on me and none worked. The SSRI's and the SSNRI's. I don't think I had those letters in the right order. I wish you luck but watch for side effects anyway. Like I said..all people are different.....Hugs...LS
Comment
Cancel
177003 tn?1266273955
Comment
Comment
Submit Comment
Avatar universal
Thank u to all who posted me and gave advice. Just wanted to state i have no suicidal thoughts at all just flu like symptoms. Zoloft is what gave me the worst experiance with antidepressents. I am going to keep taking it until monday then call docter and tell her it just makes me so sick. I know from the medical field i work in i learn alot about medications of all kinds and antidepressents work diff with everyone and some of the crapy side effects like me with throwing up and feeling nausea all the time can also go away with time! It is just so nice to be able to come here and ask a ? or ask for help and the number of ppl who respond really makes me feel cared about and loved! I thank u all and i thank god for this forum it is sometimes the only thing that helps me get thru my day I really truley care about all of u and wish everyone on here the best of luck with what they are going thru. You are all in my prayers and thoughts all the time Luv to all ~~~~Chros
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
3197167 tn?1348972206
Blank
clean_in_ks
KS
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar m tn
Blank
gnarly_1
phoenix, AZ
4522800 tn?1459192030
Blank
VICourageous
ID
406584 tn?1399591666
Blank
10356
1235186 tn?1339127464
Blank
atthebeach
on the beach, NJ